MAUDE Adverse Event Report: SYNTHES HAGENDORF AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

SYNTHES HAGENDORF AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Catalog Number 03.010.052
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part number 03.010.052 and lot number 1449466.Manufacturing location: (b)(4).Manufacturing date: 16.Feb.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on 14-sep-2017, during an open reduction internal fixation (orif) of a tibia, the trocar was targeted to the anteroposterior (ap) hole on the nail.The hole on the aiming arm did not allow the trocar to pass through it.Another hole on the aiming arm was selected and three (3) proximal screws were inserted successfully.No issues were found with the trocar assembly.There was no surgical delay and the patient was reported to be in stable condition.This complaint is for one (1) device.Concomitant devices reported: unknown outer drill sleeve (unknown part number, unknown lot number, quantity 1), unknown trocar(unknown part number, unknown lot number, quantity 1); unknown protection sleeve (unknown part number, unknown lot number, quantity 1); unknown locking screw (unknown part number, unknown lot number, quantity 1); unknown insertion handle (unknown part number, unknown lot number, quantity 1).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: a product development investigation was performed for the subject device (aiming arm for ti cannulated tibial nails-ex, part number 03.010.052, lot number 1449466).The subject device was returned with the complaint condition stating: upon receipt damage was noted on the distal side of the anteroposterior hole.This complaint is confirmed.A visual inspection, dimensional analysis, drawing and device history record review were performed as part of this investigation.A visual inspection revealed a dent on the distal side of the anteroposterior hole.The drawing showed that the hole should be between 12 and 12.036 mm.The dimensional analysis measured the distal side to be 11.97 mm (gp32) while the proximal side remained at 12.00 mm (gp29).This complaint in confirmed.Upper level drawing 03_010_052 and 03_010_052_1 were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.Material and hardness testing is not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.No definitive root cause could not be determined as the circumstances surrounding the complaint are unknown; however, a possible cause is that the post manufacturing damage occurred during sterile processing.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6911330
Report Number3003875359-2017-10484
Device Sequence Number10794198
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241(10)1449466
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.052
Device Lot Number1449466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight59